Problems and results on the distribution of algebraic points on algebraic varieties
Journal de théorie des nombres de Bordeaux, Volume 21 (2009) no. 1, p. 41-57

This is a survey paper on the distribution of algebraic points on algebraic varieties.

Cet article est un exposé de plusieurs résultats sur la distribution des points algébriques sur les variétés algébriques.

@article{JTNB_2009__21_1_41_0,
     author = {Bombieri, Enrico},
     title = {Problems and results on the distribution of algebraic points on algebraic varieties},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     publisher = {Universit\'e Bordeaux 1},
     volume = {21},
     number = {1},
     year = {2009},
     pages = {41-57},
     doi = {10.5802/jtnb.656},
     mrnumber = {2537702},
     zbl = {pre05620667},
     language = {en},
     url = {http://www.numdam.org/item/JTNB_2009__21_1_41_0}
}
Bombieri, Enrico. Problems and results on the distribution of algebraic points on algebraic varieties. Journal de théorie des nombres de Bordeaux, Volume 21 (2009) no. 1, pp. 41-57. doi : 10.5802/jtnb.656. http://www.numdam.org/item/JTNB_2009__21_1_41_0/

[1] F. Amoroso, S. David, Le problème de Lehmer en dimension supérieure. J. reine angew. Math. 513 (1999), 145–179. | MR 1713323 | Zbl 1011.11045

[2] F. Amoroso, R. Dvornicich, A lower bound for the height in an abelian extension. J. Number Th. 80 (2000), 260–272. | MR 1740514 | Zbl 0973.11092

[3] V.V. Batyrev, Yu.I. Manin, Sur le nombre des points rationnels de hauteur bornée des variétés algébriques. Math. Annalen 286 (1980), 27–43. | MR 1032922 | Zbl 0679.14008

[4] Yu.F. Bilu, Limit distribution of small points on algebraic tori. Duke Math. J. 89 (1997), 465–476. | MR 1470340 | Zbl 0918.11035

[5] E. Bombieri, W. Gubler, Heights in Diophantine Geometry, Cambridge Univ. Press 2006, xvi+652pp. | MR 2216774 | Zbl 1115.11034

[6] E. Bombieri, H.P.F. Swinnerton-Dyer, On the local zeta function of a cubic threefold. Ann. Scuola Norm. Super. Pisa Sci. Fis. Mat. (3) 21 (1967), 1–29. | Numdam | MR 212019 | Zbl 0153.50501

[7] E. Bombieri, U. Zannier, A note on heights in infinite extensions of . Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. Rend. Lincei (9) Mat. Appl. 12 (2001), 5–14. | MR 1898444 | Zbl 1072.11077

[8] C. Christensen, W. Gubler, Der relative Satz von Schanuel. Manuscripta Math. 126 (2008), 505–525. | MR 2425438 | Zbl 1155.11034

[9] H. Clemens, P.A. Griffiths, The intermediate Jacobian of the cubic threefold. Ann. of Math. (2) 95 (1972), 281–356. | MR 302652 | Zbl 0214.48302

[10] S. David, P. Philippon, Minorations des hauteurs normalisées des sous-variétés des tores. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 28 (1999), 489–543. Errata: ibid. (4) 29 (2000), 729–731. | Numdam | MR 1736526 | Zbl 1002.11055

[11] R. de la Bretèche, Points rationnels sur la cubique de Segre. Proc. London Math. Soc. (3) 95 (2007), 69–155. | MR 2329549 | Zbl 1126.14025

[12] E. Dobrowolski, On a question of Lehmer and the number of irreducible factors of a polynomial. Acta Arith. XXXIX (1979), 391–401. | MR 543210 | Zbl 0416.12001

[13] G. Faltings, Diophantine approximation on abelian varieties. Ann. of Math. (2) 133 (1991), 549–576. | MR 1109353 | Zbl 0734.14007

[14] K.B. Ford, New estimates for mean values of Weyl sums. Internat. Math. Res. Notices (1995), 155–171. | MR 1321702 | Zbl 0821.11050

[15] J. Franke, Yu.I. Manin, Y. Tschinkel, Rational points of bounded height on Fano varieties. Inventiones Math. 95 (1989), 421–435. Erratum:“Rational points of bounded height on Fano varieties”. ibid. 105 (1990), 463. | MR 974910 | Zbl 0674.14012

[16] X. Gao, On Northcott’s theorem. Ph. D. Thesis, University of Colorado (1995).

[17] C. Hooley, On some topics connected with Waring’s problem. J. Reine Angew. Math. 369 (1986), 110–153. | MR 850631 | Zbl 0589.10052

[18] R. Louboutin, Sur la mesure de Mahler d’un nombre algébrique. C. R. Acad. Sci. Paris Sér. I Math. 296 (1983), 707–708. | MR 706663 | Zbl 0557.12001

[19] D. Masser, J.D. Vaaler, Counting algebraic numbers with large height. Trans. Amer. Math. Soc. 359 (2007), 427–445. | MR 2247898 | Zbl pre05120555

[20] E.Peyre, Points de hauteur bornée et géométrie des variétés (d’après Y. Manin et al.). Séminaire Bourbaki, Vol. 2000/2001, 323–344. | Numdam | MR 1975184 | Zbl 1039.11045

[21] E. Peyre, Hauteurs et measure de Tamagawa sur les variétés de Fano. Duke Math. J. 79 (1995), 101–218. | MR 1340296 | Zbl 0901.14025

[22] P. Salberger, Tamagawa measures on universal torsors and points of bounded height on Fano varieties. Astérisque 251 (1998), 91–258. | MR 1679841 | Zbl 0959.14007

[23] S.H. Schanuel, Heights in number fields. Bull. Soc. Math. France 107 (1979), 433–449. | Numdam | MR 557080 | Zbl 0428.12009

[24] A. Schinzel, On the product of conjugates outside the unit circle of an algebraic integer. Acta Arith. XXIV (1973), 385–399. Addendum ibid. XXVI (1974/75), 329–331. | MR 360515 | Zbl 0275.12004

[25] W.M. Schmidt, Asymptotic formulae for point lattices of bounded determinant and subspaces of bounded height. Duke Math. J. 35 (1968), 327–339. | MR 224562 | Zbl 0172.06304

[26] W.M. Schmidt, Northcott’s theorem on heights II. The quadratic case. Acta Arith. LXX (1995), 343–375. | MR 1330740 | Zbl 0784.11055

[27] C.J. Smyth, On the product of conjugates outside the unit circle of an algebraic integer. Bull. London Math. Soc. 3 (1971), 169–175. | MR 289451 | Zbl 0235.12003

[28] C. Smyth, The Mahler measure of algebraic numbers: A survey. In Number Theory & Polynomials conference proceedings, London Math. Soc., Lecture Note Ser. 352, Cambridge Univ. Press, Cambridge 2008, 322–349. | MR 2428530

[29] C.J. Smyth, On the measure of totally real algebraic numbers, I. J. Austral. Math. Soc. Ser. A 30 (1980/81), 137–149; II, Math. of Comp. 37 (1981), 205–208. | Zbl 0457.12001

[30] L. Szpiro, E. Ullmo, S. Zhang, Equirépartition des petits points. Inventiones Math. 127 (1997), 337–347. | MR 1427622 | Zbl 0991.11035

[31] J.L.Thunder, Asymptotic estimates for the number of rational points of bounded height on flag varieties. Compos. Math. 88 (1993), 155–186. | Numdam | MR 1237919 | Zbl 0806.11030

[32] R.C. Vaughan, T.D. Wooley, On a certain nonary cubic form and related equations. Duke Math. J. 80 (1995), 669–735. | MR 1370112 | Zbl 0847.11052

[33] S. Zhang, Positive line bundles on arithmetic surfaces. Ann. of Math. (2) 136 (1995), 569–587. | MR 1189866 | Zbl 0788.14017